MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH HAMMER GUIDE F/TEN; HAMMER,SURGICAL

OBERDORF SYNTHES PRODUKTIONS GMBH HAMMER GUIDE F/TEN; HAMMER,SURGICAL
Catalog Number 359.218
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on (b)(6) 2019 during an instruments presentation to hcps at hospital (no patient involvement) the brand new instruments were not possible to disassemble.This complaint involves two (2) devices.This is 2 of 2 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device history part: 359.218.Lot: 4l58534.Manufacturing site: hägendorf.Release to warehouse date: may 09, 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation site: sustaining, product development evaluation, zuchwil selected flow(s): device interaction/functional visual inspection: the two affected parts were returned jammed, the distal end of the hammer guide is stuck in the proximal end of the ten-inserter (see figure 1).Both returned products are brand new as described in the complaint description.A potential root cause for the jammed hammer guide in the back of the inserter can be the lack of oil previous to reprocessing (sterilization) between male and female thread leading to fretting of both parts of the thread.Functional test: the jammed hammer guide could not be removed from the ten-inserter.A potential root cause for the jammed hammer guide in the back of the inserter can be the lack of oil previous to reprocessing (sterilization) between male and female thread leading to fretting of both parts of the thread.The function control document includes the recommendation to lubricate the cannulation at the back of instrument previous to sterilization with autoclavable oil before and after use to avoid hammer guide jamming (see figure 2).Dimensional inspection: cannot be performed because the distal end of the hammer guide is stuck in the thread hole of the proximal end of the ten-inserter (see picture 1) and cannot be removed.Document/specification review: the threads are dimensioned in a manner, that when the parts (hammer guide and ten-inserter) are completely assembled (see figure 5) the face side of the hammer guide has contact with the shoulder of the ten-inserter shaft (x mark in figure 7).This is to ensure that the flux of force is not only transmitted over the thread flank but also through the face side of the components, which leads to reduced stress in the thread flanks.It is important that there is clearance between the thread lengths between hammer guide thread and ten- inserter shaft thread (unknown dimension in figure 7 must be positive to ensure clearance).Mmc represents the maximum material condition, lmc the least material condition of the combination of both products.Summary: the issue reported is adequately addressed in the applicable risk management document.As both products couldn¿t be disassembled the complaint can be rated as confirmed.No design defect could be detected.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAMMER GUIDE F/TEN
Common Device Name
HAMMER,SURGICAL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9291852
Report Number8030965-2019-70049
Device Sequence Number11305732
Product Code FZY
UDI-Device Identifier07611819104365
UDI-Public(01)07611819104365
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number359.218
Device Lot Number4L58534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer11/18/2019
12/13/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date12/11/2019
01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1